Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Difficulty in getting sleep, restless legs. Taking zoloft. Can I start taking zoloft at night?

I take the generic form of zoloft and often have trouble falling asleep at night. Not sure if the zoloft is the reason or not because I also think I have restless legs. Anyhow I was wondering if I changed from taking the zoloft in the morning to taking it in the evening if it would help? Seems I am tired during the day and even in the evening but when I go to bed I just toss and turn and find it difficult to fall asleep.
Asked On : Sat, 23 Mar 2013
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. Zoloft is a very good medication, but it can cause restless legs especially for people who have a positive family history of restless legs. There are good medications that can control restless legs like some medications from the class of benzodiazepines or some ergo medications which act on the dopamine system. It is also good to check your iron level to see if you have anemia to treat it. It can cause or aggravate restless legs and also tossing and turning in bed. i wish you a good health.
Answered: Sat, 23 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Zoloft is sertaline. It is a drug of SSRI class. It is a very good antidepressant and anti anxiety drug. It has variable effect on sleep. In some persons it causes sedation while in others it may have no effect on sleep or it may cause insomnia. So over all action in unpredictable. If you want to take it in evening you can do it in consultation of your psychiatrist.
And if sleep is really a problem then other drugs like zolpidem, zopiclone can be taken for some time. Please visit your psychiatrist for opinion.

Dr. Seikhoo Bishnoi
Answered: Mon, 25 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor